It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-27-2004, 12:27 PM   #1
Junior Member
(female)
 
Join Date: Jun 2004
Posts: 36
vickid HB User
Birth control pills and weight gain

Hello, I was taking birth control pills, to help with ovulation pain and heavy bleeding, I gained about 15 lbs. while taking them. When I quit, 5 months later, I've lost the weight I gained, without changing a thing, which leads me to believe, it had to have been the pill. Now, my question is, is there a birth control pill, that might not be quite as likely to cause weight gain., the pain has come back of course since not taking the pill and I would like to try something else, but not sure there is anything else. Anyone have ideas? Thanks

 
Old 09-27-2004, 01:02 PM   #2
Junior Member
 
Join Date: Sep 2004
Location: MASSAPQUA, NY
Posts: 19
LYMPH WORRIER HB User
Re: Birth control pills and weight gain

There Is A Birth Control Pill That Is A Low-dose. I Have Only Heard Great Things About It And Won't Make You Gain Weight. Ask Your Doctor About Yasmine.

 
Sponsors Lightbulb
   
Old 09-28-2004, 01:37 PM   #3
Member
 
Join Date: Sep 2004
Posts: 75
imdunn HB User
Re: Birth control pills and weight gain

Quote:
Originally Posted by LYMPH WORRIER
There Is A Birth Control Pill That Is A Low-dose. I Have Only Heard Great Things About It And Won't Make You Gain Weight. Ask Your Doctor About Yasmine.

You can also look into Ortho-Tricyclen -- I never had trouble with weight gain on it - and took it for 6 years between my first two kids and then almost 3 years after the second kid. I did go on the patch for about 7 months due to issues with another medication and I ballooned!!

Just a word of advice, if you do try the Ortho Tricyclen, don't go back and forth between the regular and the generic (generic is new) - I had a severe allergic reaction to the generic!

 
Old 10-01-2004, 08:10 PM   #4
Junior Member
 
Join Date: Aug 2004
Posts: 41
RegretfulHeart HB User
Exclamation Re: Birth control pills and weight gain

vicki-
i so know, what youre going through, with the weight gain, i know u posted this a little while back, but i had to comment, when i was on ortho-evera last yr, i gained around 15-20 lbs extra, i was huge, although my diet was lacking, i never REALLY dieted before while taking it anyhow, now i have had horribly painful periods since january, and i went back to the doc, and he congratulated me on losing 10 lbs since, my last visit there around 9 months ago, and i said well thats because i came off bc, well he had to put me on it again, because of my painful periods, just to keep them regulated, and its been 2 weeks exactly, (sun) that i have been on it, and my tummy is huge, like blubber, and i take multivitamins everyday and i eat more healthy than i ever have been since being on this diet fix im trying, im just trying to get more healthy, and now i see all thats gonna fade away into a mirage because i already see im gaining weight, and i dont eat a lot, maybe once or twice a day, and usually its small meals, im on alesse by the way, because thats what they said to take cuz it has lower hormones, but im seeing absolutely NO CHANGE. i dont wanna gain all this weight back, but i also dont wanna ever get so sick and faint i cant go to work again...i dont know what to do, its chossing between two very sensitive subjects. No pain period, or No weight gain....omg...i really dont know what to do, but i had to get this period thing checked out, cuz it was too painful to bear, now im gonna gain weight, so now im thinking about just quitting eating altogether, and just drink water, so i dont die...i know that sounds harsh, but i dont want the regular 2 small meals a day to pack even MORE weight on me, that isnt my fault...that i have no control over...ugh i feel so depressed and agitated, I HATE HORMONE REPLACEMENT! Just thought id vent...i hope im not the only one here that feels this way...vicki, i totally understand what ure going through...good luck to you
always
regretfulheart

 
Old 10-02-2004, 10:05 AM   #5
Member
(female)
 
Join Date: Sep 2004
Location: Northeast Ohio
Posts: 88
animalluvr77 HB User
Re: Birth control pills and weight gain

Regretfulheart,
I have been looking for someone just like you!! I have been asking all of my doctors about this issue and they all say that the most weight that you can gain on bc is 5 to 8 lbs! I just don't buy it!! Now I am on a couple of other meds that helped me gain some of the weight I have gained but at the start of all of this mess I weighed 125lbs I at the peak of it all I weighed 190lbs!!! I have managed to get down to 159lbs and still losing, but I know that at one point the only thing I was on was bc and I gain like 30lbs!! It was so hard for me!! No one in the medical profession would admit to me that bc pills would cause me to gain the weight! I have asking people on here under a thread I started titled something like question about birthcontrol pills pregnancy and weight gain. I feel your pain but it feels better to know I am not alone! I hope helps you out a little bit knowing your not alone.

Take care,
Beth
__________________
Beth

 
Old 03-03-2005, 11:07 AM   #6
Registered User
(female)
 
Join Date: Mar 2005
Location: miami
Posts: 74
mary777 HB User
Re: Birth control pills and weight gain

I'm just wondering which birthcontrol pill can help me gain weight and as well prevent me from getting pregnant. I have lost an extreme amount of weight in the past 3 years and have been unable to gain it back. Please help.

 
Old 03-03-2005, 03:34 PM   #7
Newbie
(female)
 
Join Date: Mar 2005
Posts: 1
met527 HB User
Re: Birth control pills and weight gain

I am so happy I found this! I am on Mircette/kariva and have blown up like a balloon. I am going to call my doctor tomorrow to switch to Yasmin or Ortho

 
Old 03-04-2005, 12:38 PM   #8
Junior Member
(female)
 
Join Date: Mar 2005
Posts: 11
LeeRB HB User
Re: Birth control pills and weight gain

Finally,
other people who've had weight gain on the pill !!! Sorry for that, I too have not been validated by my doctors about the weight gain.....and I've been on Yasmin for the past 2 yrs.!!

I have to say I've gained a good 10# on this pill, and any other one I've been on. It puts more estrogen into your system, every pill does, and it causes my breasts to be so swollen, and I feel bloated all the time.

I eat a very high fiber, low fat diet, I exercise - and I mean, rollerblading 9 miles or walking/jogging 3 miles every day, I lift weights, etc.

After this round I'm going off the pill. I will use the sponge as contraception, I just want to get down to my normal weight. I can always go back on it, but my pharmacist said that the pill is causing my weight gain, and that you should always give your body a chance to get back to normal for about 6 months.

Anyone else out there gaining weight on Yasmin?

Thanks.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
birth control and weight gain? surrendrdorothy Birth Control 3 07-14-2008 07:43 AM
Looking for help on choosing a good birth control. Keilana Birth Control 3 02-10-2007 10:16 AM
Birth Control Pills for hormone imbalance? cutie5890 Acne 1 08-23-2005 07:52 AM
Birth control and weight gain? Bonn1997 Birth Control 5 07-12-2005 06:27 AM
Weight Gain and Birth Control glycolysis123 Birth Control 5 07-08-2005 07:28 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Kszan (36), KREgirl09 (6), Princesa (5), lorileamc (5), Seraph (3), Remod (3), Titchou (3), tUrRrRa (2), sue19 (2), frankieswife (2)

Site Wide Totals

teteri66 (1162), MSJayhawk (990), Apollo123 (890), Titchou (825), janewhite1 (823), Gabriel (757), ladybud (737), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:56 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!